MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030962832
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon did not fully deflate.The patient presented experiencing a st-elevation myocardial infarction.The 100% stenosed target lesion was located in the mildly tortuous and moderately calcified right coronary artery.A 4.00 x 48 mm synergy xd stent was successfully deployed.The delivery system balloon was then inflated at 15 atm.After many attempts to pull negative pressure for several seconds, the balloon failed to fully deflate and could not be retracted through the guide catheter.The guide catheter, guidewire and partially inflated balloon were pulled and removed as a unit.The procedure was completed successfully with no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Product analysis: synergy xd mr us 4.00 x 48mm stent delivery system (sds) was returned for analysis.Visual, tactile, microscopic, functional and device-to-device interaction analysis was performed on the device.The device was returned with a guidewire and an nc balloon, all inside the guide catheter.Analysis revealed a break occurring 116.5 cm proximal from the port exchange and multiple kinks along the hypotube shaft.No device issues were found that could have contributed to the break.The manifold was not returned.Severe stretching was found in the midshaft and at the guidewire exchange area of the shaft polymer extrusion profile.The stent was deployed successfully during the procedure and was not attached to the balloon.The balloon cones showed that positive pressure had been applied to the balloon.The balloon was in a deflated state.With the manifold detached the device was attached to an inflation aid.Multiple attempts were made to inflate/deflate the balloon however the inflation liquid could not reach the balloon.The failure to inflate is consistent with the severe stretching along the midshaft.With the two devices inside the guide catheter, resistance was felt when attempting to remove.After soaking in the water bath at 37 degrees, both devices could be removed.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18445052
Report Number2124215-2023-72253
Device Sequence Number20523332
Product Code NIQ
UDI-Device Identifier08714729985242
UDI-Public08714729985242
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Lot Number0030962832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown